Diarrhea Followed by Chemo Break

The children came over with a big tray of Sushi the day before Mother’s Day.

Sushi is my favorite and it looked so good, but just after eating a few pieces of Sushi, I had a stomachache.

Although I have received only two infusions of new chemo and have not even completed the first cycle, which is three infusions in three weeks, I noticed that the side-effects were kicking in.

By last Tuesday, the diarrhea was getting worse and after I took the pills of Tykerb at night, it became out of control along with stomachache and nausea in spite of medicines.

It was the worst diarrhea I have ever had.  I had to run to a bathroom almost every hour and was afraid of losing all nutrition and even water.  Drinking water each time I got up for the bathroom, I waited for the morning.

Next day was the chemo day.  I was supposed to receive the 3rd infusion of Taxol and Herceptin, but I told a nurse what had happened the night before.

After a long wait, the nurse came back with the message from the doctor, telling me that all medication would be held for a week.

My first thought was—- ‘Is it ok for cancer?’, but as a 2nd thought I accepted this doctor’s stop because my body probably needed a break.

I rested all day on Wednesday and then my body quickly started recovering: The diarrhea was getting mild and my strength was coming back.

 

Friday morning, I walked on the beach with my friend after many weeks.

It was a beautiful day and the cobalt ocean was calm.  The white sands, the neat houses along the cost line, and the green mountains behind them, everything looked so refreshing and peaceful to me.

 

It has been a long time since I was freed from cancer medicines last time.  Until this Wednesday, I should enjoy this chemo break!

Mother's Day 2012 with my beloved family

 

 

Thank you to all of you who signed on the petition of T-DM1!

The signatures have reached 1000!  I was so touched and excited watching the signature number growing so fast.  Now the new goal is 2000, and even if this petition won’t work, I feel like I am blessed very much knowing so many people have helped me getting T-DM1.

I am so grateful!

 

One thought on “Diarrhea Followed by Chemo Break

  1. just wishing you the best..keep fighting…i am also on herceptin..awaiting word on this super drug…we need more hope like this…breast cancer needs to be done…for all women!!!! God Bless

Leave a Reply

Your email address will not be published. Required fields are marked *